MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number EUP2015X
Medical Device Problem Codes Entrapment of Device (1212); Inflation Problem (1310); Difficult to Insert (1316); Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
An attempt was made to use one euphora coronary balloon catheter to treat a non-tortuous, severely calcified lesion with 95% stenosis in the distal left main (lm) coronary artery.The lm lesion went into the left anterior descending (lad) artery.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was not pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was used during delivery.It was reported that removal difficulties occurred.A 7f launcher guide catheter and a 7f non-medtronic (mdt) guide extension catheter (gec) was being used.There were two wires being used, one down the lad and one the circumflex (cx) artery.Resistance was felt when advancing the euphora balloon in the non-mdt gec, over the non-mdt wire.A non-mdt balloon was over the other wire.Towels were placed over the wires to keep them separated.It was not possible to inflate the euphora device because resistance was felt, and it is believed that the wire got wrapped around the euphora balloon catheter.When an attempt was made to pull out the device the shaft broke.It was possible to trap the portion of the euphora in the non-mdt gec with the non-mdt balloon that was in use.Then a 2.0x15mm non-mdt dilation catheter was used, and the lad/lm was stented.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.Analysis revealed the hypo-tube was kinked.The transition shaft was stretched and there was a detachment at the exchange joint.The exchange joint was stretched and was torn from the guidewire entry port to the detachment site.The material at the detachment site was jagged and uneven.The condition of the device indicated removal difficulties.The balloon was in a pre-inflate state.There was no damage to the proximal balloon bond.The tip was deformed.It was possible to inflate the balloon without the luer with results indicating the reported inflation issues were not related to the condition of the balloon or the proximal bond; the balloon inflated to a nominal of 8atm without issue.Entrapment and insertion issues could not be confirmed during analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the guidewire lumen in the euphoria was flushed before use.The euphoria device was not used to pre-dilate the lesion.A 190cm non-mdt wire was being used with the euphora device.There was zero inflation of the balloon.Resistance was noted during attempted withdrawal of the device, and excessive force was used.There were no difficulties noted when loading the euphora onto the guidewire.The device was not moved or repositioned while inflated.The device was not kinked and re-straightened during use.The guidewire was examined and flushed before use with no issues noted.This was the first attempt use of the guidewire.The same inflation device was successfully used with other devices.There was no complaint or issue against the 7f launcher guide catheter used.Correction: two non-mdt wires were being used.A 2.0x10mm non-mdt balloon was over one wire, and kissing balloon was to be performed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20178984
Report Number9612164-2024-04119
Device Sequence Number8364739
Product Code LOX
UDI-Device Identifier00643169559899
UDI-Public00643169559899
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2026
Device Model NumberEUP2015X
Device Catalogue NumberEUP2015X
Device Lot Number228718170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer09/18/2024
10/15/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/14/2024
10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale